MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties and balloon dislodgement occurred.The target lesion was located in the inferior femoral artery.A 4.0 x 200, 135cm mustang balloon catheter was advanced for dilation.However, when the physician released the pressure after dilation, the balloon could not be withdrawn.Eventually, the physician removed the balloon, and the sheath and noticed that the balloon was dislodged.The dislodged balloon was simply pulled out and removed from the patient's body.The physician decided not to proceed ,and aborted the procedure.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: mustang device 4x20x135cm was received for analysis.The device was received in two sections as a result of a complete break of the shaft.Both sections of the device were returned with the customer's guidewire advanced through them.The proximal section of the device was received advanced through the customer's 5fr sheath.As per mustang specification the recommended sheath size for this device is a minimum of 5fr.A visual and tactile examination found the shaft of the device to be severely stretched at more than one location.The shaft was also completely detached at approximately 400mm proximal of the proximal balloon sleeve.This type of damage is consistent with excessive tensile force being applied to the device.A visual and microscopic examination identified that the balloon had been inflated.Due to the damage to the device a balloon leak test could not be carried out.No issue was observed with the markerbands or tip of the device that may have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that removal difficulties and balloon dislodgement occurred.The target lesion was located in the inferior femoral artery.A 4.0 x 200, 135cm mustang balloon catheter was advanced for dilation.However, when the physician released the pressure after dilation, the balloon could not be withdrawn.Eventually, the physician removed the balloon and the sheath and noticed that the balloon was dislodged.The dislodged balloon was simply pulled out and removed from the patient's body.The physician decided not to proceed and aborted the procedure.There were no patient complications reported and the patient's status was stable.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10571287
Report Number2134265-2020-12269
Device Sequence Number3569312
Product Code LIT
UDI-Device Identifier08714729793595
UDI-Public08714729793595
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2022
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0024882737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight70